MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 5484902
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was undergoing an extension of fixation range from l3-l4 to l2-l5.The set caps and rod were removed.Screws at l2 and l5 were placed, and reducers/extenders were used to aid when seating the rod.Intra-op, it was observed that one of the reducers could not stay retained on the tulip of the screw.The physician tried a couple of times but the reducer wouldn't stay.Then, this reducer was removed immediately from use and the sterile field, and another one was used from the tray.There was no further issues.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual review did not identify any crack, fracture or material deformation.Functional evaluation confirmed the reducer was able to thread on and unthread from the shaft without issue.After visual and functional evaluation, the instrument appears to be capable of performing its intended function.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9155469
Report Number1030489-2019-01119
Device Sequence Number11472626
Product Code NKB
UDI-Device Identifier00643169177024
UDI-Public00643169177024
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484902
Device Lot NumberEM13K014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR